Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 30, 2012, 6:57 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2012, 6:57 PM CDT (23:57 UTC)
- Expired
- Mar 30, 2012, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jewell County, KS, Mitchell County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:59 PM CDT | HAIL 1 | 5 E Mankato, KS | 3/4 AND ONE INCH HAIL REPORTED AT THE JUNCTION OF HIWAYS 14 AND 36. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 12.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WUUS53 KGID 302357 SVRGID KSC089-123-310045- /O.NEW.KGID.SV.W.0019.120330T2357Z-120331T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 657 PM CDT FRI MAR 30 2012 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS... NORTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 745 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MONTROSE...OR 21 MILES NORTH OF BELOIT...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RANDALL AROUND 715 PM CDT. SCOTTSVILLE AROUND 735 PM CDT. THIS STORM HAS PRODUCED AT LEAST NICKEL SIZE HAIL EAST OF MANKATO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3947 9793 3948 9814 3980 9815 3980 9794 TIME...MOT...LOC 2357Z 327DEG 20KT 3975 9807 WIND...HAIL <50MPH 1.00IN $$ MORITZ
5 follow-up statements
650 WWUS53 KGID 310009 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 709 PM CDT FRI MAR 30 2012 KSC089-123-310045- /O.CON.KGID.SV.W.0019.000000T0000Z-120331T0045Z/ MITCHELL KS-JEWELL KS- 709 PM CDT FRI MAR 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 745 PM CDT... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RANDALL...OR 15 MILES NORTH OF BELOIT...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTSVILLE AROUND 730 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HASTINGS. && LAT...LON 3947 9793 3948 9814 3974 9813 3974 9794 TIME...MOT...LOC 0009Z 345DEG 23KT 3966 9805 WIND...HAIL <50MPH 1.00IN $$ MORITZ
928 WWUS53 KGID 310018 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 718 PM CDT FRI MAR 30 2012 KSC089-123-310045- /O.CON.KGID.SV.W.0019.000000T0000Z-120331T0045Z/ MITCHELL KS-JEWELL KS- 718 PM CDT FRI MAR 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 745 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RANDALL...OR 11 MILES NORTH OF BELOIT...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTSVILLE AROUND 730 PM CDT. LOOK FOR NICKEL TO QUARTER SIZE HAIL WITH THIS STORM IN FAR SOUTHEAST JEWELL AND FAR NORTHEAST MITCHELL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HASTINGS. && LAT...LON 3971 9811 3971 9794 3947 9793 3948 9814 TIME...MOT...LOC 0018Z 344DEG 22KT 3960 9803 WIND...HAIL <50MPH 1.00IN $$ MORITZ
388 WWUS53 KGID 310028 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 728 PM CDT FRI MAR 30 2012 KSC089-123-310045- /O.CON.KGID.SV.W.0019.000000T0000Z-120331T0045Z/ MITCHELL KS-JEWELL KS- 728 PM CDT FRI MAR 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 745 PM CDT... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SCOTTSVILLE...OR 9 MILES NORTHEAST OF BELOIT...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL AFFECT SCOTTSVILLE...AND THE RURAL AREAS OF NORTHEASTERN MITCHELL AND SOUTHEASTERN JEWELL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HASTINGS. && LAT...LON 3966 9807 3967 9794 3947 9793 3948 9809 TIME...MOT...LOC 0027Z 341DEG 22KT 3955 9799 WIND...HAIL <50MPH 1.00IN $$ MORITZ
205 WWUS53 KGID 310032 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 732 PM CDT FRI MAR 30 2012 KSC089-123-310045- /O.CON.KGID.SV.W.0019.000000T0000Z-120331T0045Z/ MITCHELL KS-JEWELL KS- 732 PM CDT FRI MAR 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN JEWELL AND NORTHEASTERN MITCHELL COUNTIES UNTIL 745 PM CDT... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SCOTTSVILLE...OR 9 MILES NORTHEAST OF BELOIT...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SCOTTSVILLE...AND MAINLY RURAL AREAS OF NORTHEASTERN MITCHELL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3963 9804 3964 9794 3947 9793 3948 9805 TIME...MOT...LOC 0032Z 335DEG 22KT 3952 9796 WIND...HAIL <50MPH 1.00IN $$ MORITZ
525 WWUS53 KGID 310041 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 741 PM CDT FRI MAR 30 2012 KSC089-123-310051- /O.EXP.KGID.SV.W.0019.000000T0000Z-120331T0045Z/ MITCHELL KS-JEWELL KS- 741 PM CDT FRI MAR 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEWELL AND NORTHEASTERN MITCHELL COUNTIES WILL EXPIRE AT 745 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. CONTACT LOCAL EMERGENCY MANAGEMENT TO REPORT SEVERE WEATHER THAT MAY HAVE OCCURRED WITH THIS STORM. LAT...LON 3963 9804 3964 9794 3947 9793 3948 9805 TIME...MOT...LOC 0041Z 335DEG 22KT 3947 9793 $$ MORITZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:14 PM CDT, 43 minutes earlier.
Area forecast discussion, Mar 30, 6:14 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 614 PM CDT FRI MAR 30 2012 .UPDATE...ADDED A FEW THUNDERSTORMS THROUGH ABOUT 8 PM ALONG A WEAKISH SURFACE TROUGH WITH A VERY NARROW SURGE OF MOISTURE INTO THE SOUTHEAST CWFA. AN ISOLATED STRONG STORM IS POSSIBLE. ELSEWHERE ITS DRY AND NICE. && .AVIATION...VFR CONDITIONS ARE FORECAST FOR THE TAF PERIOD. WINDS WILL DIE OFF EARLY...BUT PICK UP AGAIN DURING THE DAY SATURDAY AS MIXING IS GOOD WITH HIGH TEMPERATURES WELL INTO THE 80S. WINDS WILL TURN MORE SOUTHWESTERLY WITH GUSTS TO 20KTS AT TIMES. NO VISIBILITY RESTRICTIONS ARE EXPECTED. ISOLATED THUNDERSTORMS IN THE AREA THIS EVENING WILL BE SOUTHEAST OF THE KGRI AREA. && .PREV DISCUSSION... /ISSUED 358 PM CDT FRI MAR 30 2012/ SHORT TERM...TONIGHT AND TOMORROW. AS THE SHORT WAVE TROUGH AXIS PUSHES ACROSS THE CENTRAL PLAINS...A FEW RAIN SHOWERS HAVE POPPED UP ACROSS NORTHEAST NEBRASKA. A FEW OF THESE COULD BECOME THUNDERSTORMS AND MOVE ACROSS NORTHEAST PORTIONS OF THE FORECAST AREA. UPPER LEVEL ANALYSIS INDICATES MOSTLY ZONAL FLOW ACROSS THE CONUS WITH A SHORT WAVE TROUGH ACROSS THE CENTRAL PLAINS. THE CORE OF THE UPPER LEVEL JET REMAINS STRONGEST OFF THE WEST COAST...ALTHOUGH A SECONDARY JET AXIS CONTINUES TO PUSH OFF THE EAST COAST. AT 500 MB...ZONAL FLOW CONTINUES ACROSS THE CONUS...WHILE A STRONG LOW PRESSURE SYSTEM SPINS ACROSS CANADA. AT THE MID LEVELS...ZONAL FLOW IS PREDOMINANT...ALTHOUGH THERE REMAINS A FEW SHORT WAVE TROUGHS ACROSS THE REGION. ONE TROUGH REMAINS CENTERED OFF THE EAST OF THE PLAINS WHILE A SECONDARY TROUGH BEGAN MOVING ACROSS THE CENTRAL PLAINS TODAY. AT THE SURFACE A WEAK HIGH PRESSURE SYSTEM PASSED JUST TO THE SOUTH OF THE REGION WHILE A WEAK LOW PRESSURE SYSTEM MOVED ACROSS THE NORTHERN PLAINS FROM THE FRONT RANGE OF THE ROCKIES. UPPER LEVEL RIDGING WILL BUILD ACROSS THE PLAINS ON SATURDAY...WHILE THE MAIN CORE OF THE JET WRAPS AROUND THE TOP OF THE RIDGE. SKIES ARE EXPECTED TO REMAIN PARTLY CLOUDY AS THE UPPER LEVEL JET NOSES ACROSS THE REGION SATURDAY MORNING...AND WITH THE DEVELOPMENT OF CUMULUS DURING THE AFTERNOON. 850 TEMPERATURES ARE EXPECTED TO SOAR ACROSS THE REGION TO NEAR 20 DEGREES...COMBINED WITH STRONG BOUNDARY LAYER MIXING...HIGH TEMPERATURES COULD EASILY REACH RECORD HIGHS NEAR 90 DURING THE AFTERNOON TOMORROW. FIRE WEATHER THREATS WILL REMAIN A CONCERN SATURDAY AFTERNOON AS RELATIVE HUMIDITY VALUES ARE ALREADY FORECAST TO BE NEAR OR SLIGHTLY BELOW 20 PERCENT ACROSS THE NORTHWEST. ALTHOUGH DEWPOINTS ARE QUITE LOW ALREADY...MODEL SOUNDINGS INDICATE BOUNDARY LAYER MIXING TO NEAR 700 MB...THUS REDUCING DEWPOINTS EVEN FARTHER. DECIDED NOT TO GO WITH ANY FIRE WATCH AT THIS POINT...AS STRONGEST WINDS WILL REMAIN JUST UNDER CRITERIA AND ACROSS THE NORTHEAST...VERSUS LOW RH VALUES ACROSS THE NORTHWEST. LONG TERM...SATURDAY NIGHT THROUGH FRIDAY FOR TUESDAY AND BEYOND...USED A BLEND OF 00Z OPERATIONAL ECMWF AND ITS ENSEMBLES...TRANSITIONING TO ENSEMBLES TOWARD THE OUTER PERIODS TO HELP TAKE A MIDDLE GROUND FOR MITIGATING DISCREPANCIES WITHIN THE SYNOPTIC SCALE. A PROMINENT UPPER LEVEL RIDGE WILL BE IN PLACE FOR SATURDAY NIGHT AS A TROUGH MOVES ONTO THE WEST COAST...WITH A MODEST LOW-LEVEL JET DEVELOPING OVER THE PLAINS. PROGGED SOUNDINGS INDICATE DRY CONDITIONS WITH WARM AIR ADVECTION KEEPING LOW TEMPERATURES IN THE 50S. SOUTH WIND WILL BECOME A BIT MORE BREEZY ON SUNDAY AS THE SURFACE PRESSURE GRADIENT INCREASES AHEAD OF AN APPROACHING COLD FRONT. WITH SOME INCREASED MOISTURE RETURN AT THE SURFACE...HIGHS WILL TOP OUT IN THE MID 80S...MUCH ABOVE NORMAL BUT A TAD COOLER THAN HIGHS ON SATURDAY. AS THE TROUGH MOVES EAST THROUGH THE ROCKY MOUNTAINS...MODELS POINT TOWARD A CLOSED LOW DEVELOPING WITHIN THE TROUGH BY SUNDAY NIGHT. THE COLD FRONT WILL FINALLY BLOW THROUGH LATE SUNDAY NIGHT/EARLY MONDAY MORNING...LATE ENOUGH FOR HIGHS TO BE QUITE WARM IN THE 50S FOR MOST LOCATIONS. THERE IS STILL SOME UNCERTAINTY TO TIMING OF THIS FRONT AND IT COULD ARRIVE A LITTLE LATER...GIVEN LATEST TRENDS. THIS APPEARS TO BE A DRY COLD FRONT PASSAGE WITH NEARLY BONE DRY MID-LEVELS BUT THERE COULD BE ENOUGH MOISTURE AND INSTABILITY TO GIVE US A SMALL CHANCE OF SHOWERS AND PERHAPS THUNDERSTORMS WITH SOME POSSIBLE INSTABILITY AHEAD OF THE FRONT. IMPRESSIVE HEIGHT RISES WILL PROVIDE A STIFF NORTH WIND WITH SIGNIFICANTLY COLDER HIGHS IN THE 60S...BUT STILL ABOVE NORMAL FOR THIS TIME OF YEAR. THERE COULD BE A SMALL CHANCE OF ELEVATED POST-FRONTAL PRECIPITATION FOR MONDAY INTO TUESDAY FOR PARTS OF THE CWA. LEFT SMALL CHANCES OF SHOWERS FOR MONDAY NIGHT AS THE NORTHERN STREAM WAVE PASSES AND SOME LOWER CHANCES IN THE SOUTH INTO TUESDAY...AS THEY COULD BE CLOSE ENOUGH TO STILL BE UNDER THE INFLUENCE OF THE CLOSE LOW TO THE SOUTH. INSTABILITY SHOULD BE LIMITED BY THEN. MODELS DIFFER WITH THE TRACK OF THE CLOSED LOW FOR THE LAST FEW DAYS OF THE EXTENDED FORECAST AFTER THE LOW SPILLS OUT INTO THE SOUTHERN PLAINS BY AS THE ECMWF POINTS THIS LOW EAST ACROSS THE GULF COAST...WHILE THE GFS SWINGS THE LOW A BIT FARTHER NORTHEAST INTO THE MID-SOUTH. BOTH SOLUTIONS SHOULD KEEP CHANCES OF PRECIPITATION SOUTH OF THE CWA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 30, 5:53 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 553 PM CDT FRI MAR 30 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 553 PM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL LINGER THROUGH ABOUT 8 PM...MAINLY EAST OF A LINE FROM COLUMBUS NEBRASKA...TO CLAY CENTER...TO OSBORNE KANSAS. A COUPLE OF BRIEF STRONG TO SEVERE STORMS ARE POSSIBLE...WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OVER 55 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED MONDAY. THUNDERSTORMS WILL BE POSSIBLE EAST OF HIGHWAY 281 DURING THE DAY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Mar 30, 5:36 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
536 PM CDT FRI MAR 30 2012
KSZ007-NEZ085-086-302315-
JEWELL KS-NUCKOLLS NE-WEBSTER NE-
536 PM CDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
SOUTHWESTERN NUCKOLLS AND NORTHERN JEWELL COUNTIES UNTIL 615 PM
CDT...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF RED CLOUD...OR 38 MILES
SOUTH OF HASTINGS...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
GUIDE ROCK AROUND 545 PM CDT.
BOSTWICK AROUND 605 PM CDT.
SUPERIOR AND WEBBER AROUND 615 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4014 9795 3981 9794 3985 9838 3995 9850
4017 9842
TIME...MOT...LOC 2236Z 280DEG 23KT 4004 9842
MORITZSpecial weather statement, Mar 30, 6:13 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 613 PM CDT FRI MAR 30 2012 KSZ007-310000- JEWELL KS- 613 PM CDT FRI MAR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEWELL COUNTY UNTIL 700 PM CDT... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BOSTWICK...OR 35 MILES NORTH OF BELOIT...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WEBBER AROUND 630 PM CDT. LOVEWELL STATE PARK AROUND 635 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3979 9793 3985 9826 4000 9828 4000 9793 TIME...MOT...LOC 2313Z 282DEG 22KT 3996 9819 MORITZ
Local storm report, Mar 30, 6:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
644 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 5 E MANKATO 39.79N 98.11W
03/30/2012 M0.50 INCH JEWELL KS CO-OP OBSERVER
1/2 INCH HAIL AT JUNCTION OF HIWAYS 14 AND 36 REPORTED BY
NWS COOPERATIVE OBSERVER.
&&
REEDSpecial weather statement, Mar 30, 6:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 646 PM CDT FRI MAR 30 2012 KSZ007-310030- JEWELL KS- 646 PM CDT FRI MAR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEWELL COUNTY UNTIL 730 PM CDT... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONTROSE...OR 25 MILES NORTH OF BELOIT... MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... FORMOSO AROUND 700 PM CDT. LAT...LON 3964 9793 3971 9818 3990 9815 3986 9793 TIME...MOT...LOC 2346Z 300DEG 21KT 3982 9807 MORITZ
Local storm report, Mar 30, 6:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
649 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 5 E MANKATO 39.79N 98.11W
03/30/2012 M0.75 INCH JEWELL KS CO-OP OBSERVER
3/4 INCH HAIL REPORTED BY NWS COOPERATIVE OBSERVER AT THE
JUNCTION OF HIWAYS 14 AND 36.
&&
REEDLocal storm report, Mar 30, 6:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
652 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 5 E MANKATO 39.79N 98.11W
03/30/2012 M0.88 INCH JEWELL KS CO-OP OBSERVER
NICKLE SIZE HAIL REPORTED AT THE JUNCTION OF HIWAYS 14
AND 36.
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:36 PM CDT | Special Weather Statement | GID | Jewell | 39 min |
| Mar 30, 5:49 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 17 min |
| Mar 30, 6:13 PM CDT | Special Weather Statement | GID | Jewell | 47 min |
| Mar 30, 6:46 PM CDT | Special Weather Statement | GID | Jewell | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.